We describe a young woman who developed POTS with positive serum anti-NMDA receptor antibodies and no evidence of encephalitis after vaccination with HPV vaccine, Cervarix. Her symptoms improved significantly with immunomodulatory therapy and re-occurred after immunomodulatory therapy was stopped, suggesting an autoimmune etiology of POTS after vaccination.
This is a preview of subscription content, log in to check access
Compliance with ethical standards
Conflict of interest
On behalf of all authors, the corresponding author states that there is no conflict of interest.
Thieben MJ, Sandroni P, Sletten DM, et al. Postural orthostatic tachycardia syndrome: the Mayo Clinic experience. Mayo Clin Proc. 2007;82:308–13.CrossRefPubMedGoogle Scholar
Dalmau J, Lancaster E, Martinez-Hernandez E, et al. Clinical experience and laboratory investigations in patients with anti-NMDAR encephalitis. Lancet Neurol. 2011;10:63–74.CrossRefPubMedPubMedCentralGoogle Scholar
Blitshteyn S. Postural tachycardia syndrome following human papillomavirus vaccination. Eur J Neurol. 2014;21:135–9.CrossRefPubMedGoogle Scholar
Brinth L, Thiebel AC, Pors K, Melson J. Suspected side effects to the quadrivalent human papilloma vaccine. Dan Med J. 2015;62:A5064.PubMedGoogle Scholar